zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The dynamics of spreading and immune strategies of sexually transmitted diseases on scale-free network. (English) Zbl 1181.92074
Summary: We examine epidemic thresholds and dynamics for sexually transmitted diseases (STDs) spread using a multiple susceptible-infected-removed-susceptible ODE model on scale-free networks. We derive the threshold for the epidemic to be zero in infinite scale-free networks. For a hard cut off scale-free network, we also prove the stability of the disease-free equilibrium and the persistence of STDs infection. The effects of two immunization schemes, including a proportional scheme and targeted vaccination, are studied and compared. We find that the targeted strategy compares favorably to a proportional scheme in terms of effectiveness. Theory and simulations both prove that an appropriate condom use has a prominent effect to control STDs spread on scale-free networks.

34K20Stability theory of functional-differential equations
34C60Qualitative investigation and simulation of models (ODE)
34C99Qualitative theory of solutions of ODE
Full Text: DOI
[1] Pastor-Satorras, R.; Vespignani, A.: Epidemic dynamics in finite size scale-free networks, Phys. rev. E 65, 035108 (2002)
[2] Boguna, M.; Pastor-Satorras, R.: Epidemic spreading in correlated complex networks, Phys. rev. E 66, 047104.1-047104.4 (2002)
[3] Strogatz, S. H.: Exploring complex networks, Nature (London) 410, 268-276 (2001)
[4] Watts, D. J.; Strogatz, S. H.: Collective dynamics of ”small-world” networks, Nature (London) 393, 440-442 (1998)
[5] Callaway, D. S.; Newman, M.; Strogatz, S. H.; Watts, D. J.: Network robustness and fragility: percolation on random graphs, Phys. rev. Lett. 85, 5468-5471 (2000)
[6] Boguna, M.; Pastor-Satorras, R.; Vespignani, A.: Absence of epidemic threshold in scale-free networks with degree correlations, Phys. rev. Lett. 90, 028701 (2003)
[7] Eubank, S.; Guclu, H.; Anil-Kumar, V. S.; Marathe, M. V.; Srinivasan, A.; Toroczkai, Z.; Wang, N.: Modelling disease outbreaks in realistic urban social networks, Nature 429, 180-184 (2004)
[8] Liljeros, F.; Edling, C. R.: Social networks (communication arising): sexual contacts and epidemic thresholds, Nature 423, 606 (2003)
[9] Schneeberger, A.; Mercer, C. H.: Scale-free networks and sexually transmitted diseases: A description of observed patterns of sexual contacts in britain and zimbabwe, Sex. transm. Dis. 31, 380-387 (2004)
[10] Liljeros, F.; Edling, C. R.; Amaral, A. A. N.; Stanley, H. E.; Aberg, Y.: The web of human sexual contacts, Nature 411, 907-908 (2001)
[11] Newman, M.: The structure and function of complex networks, SIAM rev. 45, 167-256 (2003) · Zbl 1029.68010 · doi:10.1137/S003614450342480
[12] Reed, W. J.: A stochastic model for the spread of a sexually transmitted disease which results in a scale-free network, Math. biosci. 201, 3-14 (2006) · Zbl 1093.92053 · doi:10.1016/j.mbs.2005.12.016
[13] Zhang, Z. H.; Peng, J. G.; Zhang, J.: Analysis of a bacteria-immunity model with delay quorum sensing, J. math. Anal. appl. 340, 102-115 (2008) · Zbl 1127.92029 · doi:10.1016/j.jmaa.2007.08.027
[14] Zhang, H.; Chen, L.; Nieto, J.: A delayed epidemic model with stage-structure and pulses for pest management strategy, Nonlinear anal. Real world appl. 9, 1714-1726 (2008) · Zbl 1154.34394 · doi:10.1016/j.nonrwa.2007.05.004
[15] Zhang, Z. H.; Peng, J. G.: A SIRS epidemic model with infection-age dependence, J. math. Anal. appl. 331, 1396-1414 (2007) · Zbl 1116.35024 · doi:10.1016/j.jmaa.2006.09.061
[16] Fu, X.; Small, M.; Walker, D. M.; Zhang, H.: Epidemic dynamics on scale-free networks with piecewise linear infectivity and immunization, Phys. rev. E stat. Nonl. soft matter phys. 77, 036113 (2008)
[17] Pastor-Satorras, R.; Vespignani, A.: Epidemic spreading in scale-free networks, Phys. rev. Lett. 86, 3200-3203 (2001)
[18] May, R. M.; Lloyd, A. L.: Infection dynamics on scale-free networks, Phys. rev. E 64, 066112 (2001)
[19] Lajmanovich, A.; Yorke, J. A.: A deterministic model for gonorrhea in a nonhomogeneous population, Math. biosci. 28, 221-236 (1976) · Zbl 0344.92016 · doi:10.1016/0025-5564(76)90125-5
[20] Sugimine, N.; Aihara, K.: Stability of an equilibrium state in a multiinfectious-type SIS model on a truncated network, Artific. life robotics 11, 157-161 (2007)
[22] Yang, R.; Wang, B. H.; Ren, J.: Epidemic spreading on heterogeneous networks with identical infectivity, Phys. lett. A 364, 189 (2007) · Zbl 1203.05144 · doi:10.1016/j.physleta.2006.12.021
[23] Pastor-Satorras, R.; Vespignani, A.: Immunization of complex networks, Phys. rev. E 65, 036104 (2002)
[24] Gao, S. J.; Chen, L. S.; Nieto, J.: Analysis of a delayed epidemic model with pulse vaccination and saturation incidence, Vaccine 24, 6037-6045 (2006)